Alert archive / Colorado / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 155, NWS Pueblo, CO
NWS Pueblo, CO issued this severe thunderstorm warning at Jul 3, 2007, 6:16 PM MDT for Kiowa County, Colorado. It was in force for 67 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 3, 2007, 6:16 PM MDT (00:16 UTC)
- Expired
- Jul 3, 2007, 7:23 PM MDT
- In force
- 67 min
- Issued by
- NWS Pueblo, CO
- Area
- Counties, with a storm outline in the text
County Kiowa County, CO
The radar
The Goodland radar (KGLD), 112 km from the middle of the area, began a volume at 00:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 3, 2:25 PM MDT | Severe Thunderstorm Watch | SPC | 10 hr |
The nearest sounding before it
Denver, CO (KDNR), launched 00:00Z, 0.3 hours before the alert went out and 176 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1551 J/kg
- Mixed-layer CIN
- -94 J/kg
- Mixed-layer LCL
- 2122 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 35 m²/s²
- 0-3 km storm-relative helicity
- 114 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.4
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KPUB 040016 SVRPUB COC061-040145- /O.NEW.KPUB.SV.W.0155.070704T0016Z-070704T0145Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE PUEBLO CO 616 PM MDT TUE JUL 3 2007 THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EASTERN KIOWA COUNTY IN SOUTHEAST COLORADO... * UNTIL 745 PM MDT... * AT 614 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM PRODUCING PENNY SIZE HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 80 MPH. THIS STORM WAS CENTERED 6 MILES SOUTHWEST OF ARAPAHOE...OR 28 MILES WEST OF SHARON SPRINGS...AND WAS MOVING TOWARD THE SOUTH AT 30 MPH. * LOCATIONS IMPACTED INCLUDE... SHERIDAN LAKE. IF POSSIBLE...WITHOUT RISKING YOUR SAFETY...PROTECT PROPERTY BEFORE THE WEATHER HITS. GET IN A STURDY STRUCTURE AND AWAY FROM WINDOWS. AN INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT CAN OFFER THE BEST PROTECTION. LAT...LON 3862 10205 3860 10256 3826 10271 3825 10205 $$ METZE
3 follow-up statements
000 WWUS55 KPUB 040026 SVSPUB SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 626 PM MDT TUE JUL 3 2007 COC061-040145- /O.CON.KPUB.SV.W.0155.000000T0000Z-070704T0145Z/ KIOWA CO- 626 PM MDT TUE JUL 3 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 PM MDT FOR EASTERN KIOWA COUNTY... AT 622 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM PRODUCING PENNY SIZE HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 80 MPH. THIS STORM WAS CENTERED 21 MILES NORTH OF SHERIDAN LAKE...OR 27 MILES WEST OF SHARON SPRINGS... AND WAS MOVING TOWARD THE SOUTH AT 30 MPH. LOCATIONS IMPACTED INCLUDE... TOWNER. SHERIDAN LAKE. BRANDON. CHIVINGTON. THERE HAS BEEN A HISTORY OF WIDESPREAD DAMAGING WINDS WITH THIS STORM. IF POSSIBLE...WITHOUT RISKING YOUR SAFETY...PROTECT PROPERTY BEFORE THE WEATHER HITS. GET IN A STURDY STRUCTURE AND AWAY FROM WINDOWS. AN INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT CAN OFFER THE BEST PROTECTION. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM MDT TUESDAY EVENING FOR SOUTHEASTERN COLORADO. LAT...LON 3862 10205 3860 10256 3826 10271 3827 10205 $$ METZE
000 WWUS55 KPUB 040038 SVSPUB SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 638 PM MDT TUE JUL 3 2007 COC061-040145- /O.CON.KPUB.SV.W.0155.000000T0000Z-070704T0145Z/ KIOWA CO- 638 PM MDT TUE JUL 3 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 PM MDT FOR EASTERN KIOWA COUNTY... AT 635 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM PRODUCING PENNY SIZE HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 80 MPH. THIS STORM WAS CENTERED 10 MILES NORTH OF SHERIDAN LAKE...OR 28 MILES WEST OF TRIBUNE...AND WAS MOVING TOWARD THE SOUTH AT 30 MPH. LOCATIONS IMPACTED INCLUDE... TOWNER. SHERIDAN LAKE. BRANDON. CHIVINGTON. IF POSSIBLE...WITHOUT RISKING YOUR SAFETY...PROTECT PROPERTY BEFORE THE WEATHER HITS. GET IN A STURDY STRUCTURE AND AWAY FROM WINDOWS. AN INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT CAN OFFER THE BEST PROTECTION. THIS IS A DANGEROUS THUNDERSTORM WHICH COULD INTENSIFY QUICKLY AND PRODUCE A TORNADO WITH LITTLE WARNING. GET IN A STURDY STRUCTURE AWAY FROM WINDOWS. AN INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT CAN OFFER THE BEST PROTECTION. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM MDT TUESDAY EVENING FOR SOUTHEASTERN COLORADO. LAT...LON 3862 10205 3860 10256 3826 10271 3827 10205 $$ METZE
000 WWUS55 KPUB 040123 SVSPUB SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 723 PM MDT TUE JUL 3 2007 COC061-040133- /O.CAN.KPUB.SV.W.0155.000000T0000Z-070704T0145Z/ KIOWA CO- 723 PM MDT TUE JUL 3 2007 ...THE SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED FOR EASTERN KIOWA COUNTY... HAZARDOUS LIGHTNING MAY STILL BE IN THE AREA. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM MDT TUESDAY EVENING FOR SOUTHEASTERN COLORADO. LAT...LON 3862 10205 3860 10256 3826 10271 3827 10205 $$ METZE
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 3, 2:03 PM MDT, 4 hours 13 minutes earlier.
Area forecast discussion, Jul 3, 2:03 PM MDT, 4 hours 13 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PUEBLO CO 203 PM MDT TUE JUL 3 2007 .SHORT TERM...(TONIGHT AND WEDNESDAY) WILL KEEP THIS RELATIVELY BRIEF AS CONVECTION BEGINNING TO DEVELOP OVER SECTIONS OF THE CWFA. IT APPEARS THAT THE FIREWORKS MAY ARRIVE A FEW HOURS EARLY OVER THE CWFA(ESPECIALLY THE EASTERN-HALF) AS COMBINATION OF SOME UPPER ENERGY(AS NOTED BY 500-300MB PVU)...MOIST NORTHERLY SURGE...AFTERNOON CAPES IN THE 1000 TO 3000+ J/KG RANGE...LIS IN THE -3C TO -6C RANGE AND 0-6KM BULK SHEARS IN THE 20 TO 35 KNOT RANGE COMBINE TO CREATE SOME ACTIVE THUNDERSTORM ACTIVITY FROM LATE THIS AFTERNOON INTO TONIGHT. HAVE ADDED SEVERE AND LOCALLY HEAVY RAINFALL WORDING TO IMPENDING GRIDS/ZONES FROM LATE THIS AFTERNOON TO A FEW HOURS AFTER MIDNIGHT OVER EASTERN PORTIONS OF THE CWFA. ON WEDNESDAY...EXPECT COOLER MAXIMUM TEMPERATURES AS COMPARED TO TODAY IN COMBINATION WITH ISOLATED TO SCATTERED MAINLY AFTERNOON SHOWERS AND THUNDERSTORMS. FOR NOW IT APPEARS THAT HIGHEST PRECIPITATION COVERAGE WILL BE NOTED OVER WESTERN PORTIONS. .LONG TERM... (WEDNESDAY NIGHT THROUGH MONDAY) PRIMARY PATTERN DURING THIS FCST PD IS A RIDGE AT MIDLVLS JUST TO THE WEST OF THE REGION. THIS RIDGE WILL PRETTY MUCH REMAIN IN THE SAME LOCATION....BUT WILL GRADUALLY DECREASE IN AMPLITUDE AS THE PERIOD PROGRESSES. WITH THE REGION IN THIS PATTERN...FLOW AT MIDLVLS WILL GENERALLY BE FROM A N COMPONENT. THIS PATTERN TYPICALLY MEANS DRY WEATHER FOR THE EASTERN PLAINS WITH ISOLD/SCTD TSRA IN THE MTNS. LIKEWISE...THIS IS HOW I DREW UP THE GRIDDS. IN ADDITION...I FINE TUNED THE TIMING OF PRECIP OVER MOST OF THE REGION THROUGHOUT THE PERIOD. AS FOR TEMPS IN THE PERIOD...SHOULD SEE TEMPS AT OR NEAR CLIMO ALL AREAS. THE NEXT FRONT OF ANY CONSEQUNCE SHOULD ARRIVE LATE IN THE WEEKEND OR EARLY NEXT WEEK. THIS WILL BRING A BETTER CHANCE OF PRECIP TO THE E PLAINS. /HODANISH && .AVIATION... AS A FRONT MOVES THROUGH THE REGION FROM LATE THIS AFTERNOON INTO THE EVENING HOURS...EXPECT SCATTERED STRONG TO SEVERE THUNDERSTORMS CAPABLE OF PRODUCING LARGE HAIL...GUSTY WINDS...LOCALLY HEAVY RAINFALL AND CLOUD TO GROUND LIGHTNING OVER EASTERN PORTIONS OF THE REGION FROM LATE THIS AFTERNOON INTO TONIGHT. && .PUB WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, Jul 3, 4:16 AM MDT, 14 hours before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PUEBLO CO 416 AM MDT TUE JUL 3 2007 COZ058>089-093>099-041315- WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT- LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT- EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT- WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT- CENTRAL CHAFFEE COUNTY BELOW 9000 FT- WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT- SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT- SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT- LA GARITA MOUNTAINS ABOVE 10000 FT- UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT- EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT- DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT- ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT- SOUTHERN SAN LUIS VALLEY- NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET- SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT- NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT- WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT- WET MOUNTAIN VALLEY BELOW 8500 FEET- WET MOUNTAINS BETWEEN 6300 AND 10000 FT- WET MOUNTAINS ABOVE 10000 FT- TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN 7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT- CANON CITY VICINITY/EASTERN FREMONT COUNTY- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT- WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT- CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY- EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY- EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY- LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY- 416 AM MDT TUE JUL 3 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO. .DAY ONE...TODAY AND TONIGHT ISOLATED THUNDERSTORMS ARE EXPECTED TO DEVELOP OVER THE MOUNTAINS THIS AFTERNOON. LATER THIS AFTERNOON...AND LASTING THROUGH THE EVENING...SCATTERED STRONG STORMS ARE EXPECTED ACROSS THE EASTERN MOUNTAINS...INTERSTATE 25 CORRIDOR AND SOUTHEAST PLAINS. THESE STORMS WILL BE CAPABLE OF PRODUCING GUSTY WINDS...SMALL HAIL UP TO 1/2 INCH IN DIAMETER...AND CLOUD TO GROUND LIGHTNING. HOWEVER...A FEW OF STORMS COULD BECOME SEVERE...AND PRODUCE WIND GUSTS OVER 60 MPH AND LARGE HAIL AROUND ONE INCH IN DIAMETER. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY EXPECT ISOLATED TO SCATTERED COVERAGE OF THUNDERSTORMS ACROSS THE AREA EACH AFTERNOON AND EVENING. THE MAIN THREATS WILL BE CLOUD TO GROUND LIGHTNING...HAIL UNDER 3/4 INCH IN DIAMETER...BRIEF HEAVY RAIN...AND WIND GUSTS TO 50 MPH. .SPOTTER INFORMATION STATEMENT... WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS WILL BE POSSIBLE AFTER 3 PM THIS AFTERNOON FOR THE PIKES PEAK REGION...THE SOUTHEAST MOUNTAINS...THE INTERSTATE 25 CORRIDOR...AND THE ADJACENT PLAINS.
The office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 3, 6:46 PM MDT | Tornado Warning | PUB | Kiowa | 36 min |
| Jul 3, 6:56 PM MDT | Severe Thunderstorm Warning | PUB | El Paso, Teller | 64 min |
| Jul 3, 7:14 PM MDT | Severe Thunderstorm Warning | PUB | El Paso | 55 min |
| Jul 3, 8:38 PM MDT | Severe Thunderstorm Warning | PUB | Bent, Otero | 82 min |
| Jul 3, 8:47 PM MDT | Tornado Warning | PUB | Bent | 58 min |
| Jul 3, 9:44 PM MDT | Tornado Warning | PUB | Bent, Prowers | 63 min |
| Jul 3, 11:04 PM MDT | Severe Thunderstorm Warning | PUB | Prowers | 28 min |
| Jul 4, 3:32 PM MDT | Tornado Warning | PUB | El Paso | 34 min |
| Jul 4, 3:59 PM MDT | Severe Thunderstorm Warning | PUB | Teller | 61 min |
| Jul 4, 4:10 PM MDT | Severe Thunderstorm Warning | PUB | Chaffee | 95 min |
| Jul 4, 4:14 PM MDT | Severe Thunderstorm Warning | PUB | Alamosa | 24 min |
| Jul 4, 4:35 PM MDT | Severe Thunderstorm Warning | PUB | El Paso | 55 min |
| Jul 4, 4:57 PM MDT | Severe Thunderstorm Warning | PUB | Teller | 46 min |
| Jul 4, 4:58 PM MDT | Severe Thunderstorm Warning | PUB | El Paso | 32 min |
| Jul 4, 5:21 PM MDT | Severe Thunderstorm Warning | PUB | Custer | 89 min |
| Jul 4, 5:26 PM MDT | Severe Thunderstorm Warning | PUB | El Paso | 33 min |
| Jul 4, 5:51 PM MDT | Severe Thunderstorm Warning | PUB | Saguache | 45 min |
Nearby
Severe Thunderstorm Warnings in Colorado, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.